I have posted once before on this board a while ago but want to get more involved in a community who understands anxiety. A lot of folks around me either say 'Just get over it' or they look at me like they are thinking it. They don't get what this disorder is like or how it affects you. Today started my journey in antidepressants with a daily dose of Zoloft with Xanax when needed.
I am kinda nervous about it because while I have been dealing with anxiety pretty much my whole life I have gotten used to it in a weird twisted way. One doctor asked me if I had 'racing thoughts' and I looked at her blankly and asked, what are racing thoughts like? My thoughts have always been the same so how should I know?! LOL, that kinda made her do a double take and say 'fair enough' then she moved on.
I know that I am a witty and smart gal at the ripe ol' age of 35 but there is a lot for me to learn about myself and this part of me that can make me feel a little crazy sometimes...
Anyway, just wanted to introduce myself and say hi...
Hi, and welcome again to this forum. The people here are great and truly understand what you're going through. I hope you do well on the meds. Please remember that all meds can have side effects. That does not mean that you will have problems. Since you've never taken meds before I just wanted to let you know this. The Xanax will work pretty fast, within a few minutes. It can take the Zoloft awhile to get in to your system and start working. Hang in there, okay. We're here to support you any way we can.
Thank you so much remar! I had a really good night's sleep and I think that'll make a HUGE difference in going to work today. It's the first time in 3 weeks that I haven't woke up too early feeling dread... I still have the underlying feeling of 'Fight or Flight' but will keep the Xanax handy on case it gets out of hand. With how sleepy I felt after taking the Zoloft yesterday, I made the decision to take that at night when I am settled at home or the boyfriend's house.
I am nervous but hopeful that after all the years of dealing with this, it may finally be time for me to be able to enjoy life without anxiety lurking just around the corner!
I am so glad to hear that. Awsome!
Yes, some of these meds can make you sleepy at first. That's why I warned you about the possible side effects. I take my meds at night too because they made me sleepy in the beginning. I've just stuck with taking them at night.
I am so hoping that you're doing well. Please let me know.
Yes, keep involved here and in all social opportunities - activity is one of the best ways to get some relief. I'm lucky, I guess, as I may yet not suffer from full-blown anxiety, but I come here to read and learn and my wife has serious anxiety and depression problems. She too is lucky as these were not a "big" problem when we were young, we're now senior citizens... and that, satisfying as it may be or can be, is depressing. It is had to move from part of the future, to part of the present, to part of the past. Oops, there I go again, saying depressing things, I don't say them to my wife and I say them here more as an empathy statement than a statement to evoke sympathy.
In any case, singinbeauty, I hope you continue here and share both your good times as well as the bad ones - be part of this Community.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.